| Model Number |
173019 |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/06/2017
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter: occurred during a laparoscopic cholecystectomy.After using the device, the surgeon removed it from the abdominal cavity of the patient and noticed the tip of the device was missing.To correct the issue, they searched the patient cavity for the disengaged component.It was located in the seal of the trocar.Surgical time was extended approximately ten minutes due to the product problem.There was no patient injury reported.Current patient status is no problem.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The cotton tip was detached from device one with no evidence of adhesive.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed condition was determined to be a result of an inadequate amount of adhesive on the device; this was identified as a quality issue with a component obtained from a third party supplier and a product enhancement has been initiated to track this failure mode and/ complaint mode.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.